MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SM

KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SM
Model Number 27040XB
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during transurethral waterjet ablation of prostate procedure the beak broke off.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
We received mdr number (b)(4), which the customer filed from their end.Updated sections e4 and h11 to reflect this new information.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: the analysis of item 27040xb, lot uo02 clearly shows that the breakage of the ceramic beak is not attributable to a manufacturing or assembly defect.Instead, the available findings paint a consistent picture of failure caused by use or user error.The combination of irregular fracture edges, multiple independent fracture lines, and the ceramic and adhesive residues remaining in the shaft indicates that microcracks were already present in the ceramic prior to the final fracture.These microcracks typically result from mechanical pre-damage such as impact loads, drops, or tilting during handling or reprocessing.Additionally, the partially washed-out adhesive indicates a progressive weakening of the adhesive bond, as facilitated by repeated thermal and chemical reprocessing cycles.Taking all technical findings into account, the damage is therefore highly likely the result of mechanical stress during use or reprocessing resulting progressive microcracking in the ceramic, and a partial reduction in the adhesive bond over the course of use.These factors ultimately led to a brittle final fracture of the ceramic tip during the procedure.Based on the characteristics of the damage and the findings, a manufacturing defect can be ruled out with a high degree of probability.The conducted investigations did not reaveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings e.G.Instructions for use.Resectoscope sheaths.218dcd_en_v2.1_07-2024_ifu_fda.This event is filed under internal complaint id (b)(4).

Brand Name
INNER SHEATH, FOR 27040 SM
Common Device Name
INNER SHEATH, FOR 27040 SM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key22817544
Report Number9610617-2025-01427
Device Sequence Number8703696
Product Code FJL
UDI-Device Identifier04048551076569
UDI-Public04048551076569
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040XB
Device Catalogue Number27040XB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/15/2025
05/18/2026
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/16/2025
05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight90 KG